Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 207, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 14, 2015, 5:06 PM CDT for Castro County, Parmer County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2015, 5:06 PM CDT (22:06 UTC)
- Expired
- Jun 14, 2015, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Castro County, TX, Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 101 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:40 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 14, 3:40 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 340 PM CDT SUN JUN 14 2015 .SHORT TERM... TWO AREAS OF CONCERN TO MONITOR THIS AFTERNOON WITH BOTH IMPACTING THE FAR SOUTHERN TEXAS PANHANDLE INTO THE SOUTH PLAINS AND ROLLING PLAINS BY VERY LATE THIS AFTERNOON AND THROUGH THIS EVENING. THE FIRST IS LOCATED ACROSS THE NORTHERN TEXAS PANHANDLE INTO ADJACENT PORTIONS OF NEW MEXICO IN ASSOCIATION WITH AN UPPER LEVEL VORTICITY MAXIMUM. THE SECOND AREA IS ACROSS EASTERN NEW MEXICO IN VICINITY OF A SURFACE TROUGH AS WELL AS FARTHER WEST WHERE UPSLOPE FLOW INTERACTS WITH THE HIGHER TERRAIN. WILL SEE THESE TWO DEVELOPING SECTORS OF STORMS MERGE ACROSS EASTERN NEW MEXICO AND INTO THE FAR SOUTHWESTERN PANHANDLE/WESTERN SOUTH PLAINS AS EARLY AS 5-6 PM...FORMING A MESOSCALE COMPLEX SET TO PROPAGATE THROUGH THE SOUTH PLAINS AND ROLLING PLAINS THIS EVENING. WILL LIKELY SEE DISCRETE STORMS FIRE AHEAD OF THIS NEAR THE NEW MEXICO STATE LINE ALONG THE SURFACE TROUGH AS 0-6 KM SHEAR INCREASES TO 25-30 KNOTS IN CONJUNCTION WITH SBCAPES OF 2-3 KJ/KG OWING TO GOOD SOLAR INSOLATION THIS AFTERNOON. HAIL TO THE SIZE OF QUARTERS WILL BE THE INITIAL PRIMARY THREAT FOLLOWED BY DAMAGING DOWNBURST WIND GUSTS TO 60 MPH THIS EVENING. SHOULD SEE THIS CONVECTIVE COMPLEX/LINE LINGER ACROSS THE ROLLING PLAINS THROUGH A DECENT CHUNK OF TONIGHT AS UPPER FORCING APPEARS TO SLOW DOWN AS IT PUSHES SOUTHEAST. AFTER LEFTOVER SHOWERS/STORMS DEPART BY EARLY MONDAY MORNING...SHOULD SEE A RAIN FREE PERIOD MONDAY MORNING BEFORE STORMS DEVELOP BY EARLY AFTERNOON ALONG/BEHIND A FRONTAL BOUNDARY MOVING IN FROM THE NORTH. DEEP LAYER SHEAR LOOKS MUCH LOWER THAN TODAY/S WHILE INSTABILITY MAY ALSO BE FAIRLY BENIGN GIVEN LINGERING MORNING ACTIVITY AND CONVECTIVE INITIATION ONGOING BEFORE PEAK HEATING SETS IN. NONETHELESS...ANOTHER DAY OF SCATTERED TO NUMEROUS STORMS APPEARS IN THE OFFING TO BEGIN THE WEEK. .LONG TERM... NOT MUCH CAN BE IMPROVED UPON OR ADDED TO THE LONG TERM FORECAST. MON NIGHT/EARLY TUES STILL LOOKS WET WITH A SURFACE FRONT DRAPED ACROSS THE REGION HELPING TO PROVIDE SURFACE LIFT TO HELP SUSTAIN CONVECTION BEYOND SUNDOWN. MODELS ARE ALSO TRYING TO KEEP THE FRONT AROUND THE AREA THRU TUES AFTERNOON WHICH WOULD HELP TO KEEP CONDITIONS WET FOR A BIT LONGER. AS HAS BEEN FOR THE PAST SEVERAL WEEKS MOISTURE AVAILABILITY WILL NOT BE AN ISSUE AS FILLED PLAYA LAKES AND EVAPOTRANSPIRATION FROM VEGETATION WILL KEEP DEWPOINTS UP IN ADDITION TO UPSLOPE FLOW. THE SEVERE THREAT APPEARS TO REMAIN LOW AS VERY LITTLE UPPER LEVEL FLOW WILL EXIST. THE BIGGEST POSSIBLE HAZARD WILL BE LOCALIZED FLOODING DUE TO HEAVY RAIN AS PWATS WILL AVERAGE AROUND 1.5 INCHES ON THE CAPROCK AND CLOSE TO 2 INCHES OFF THE CAPROCK. A RIDGE WILL BEGIN TO INFLUENCE THE REGION FROM THE WEST BEGINNING WED WHICH WILL HELP PUT A KIBOSH ON AT LEAST ORGANIZED AND/OR WIDESPREAD CONVECTION. IT WILL NOT...HOWEVER...GUARANTEE WE WILL BE FREE OF PRECIP. WEAKNESSES ALONG THE EDGE OF THE RIDGE WILL ALLOW CONVECTION TO DEVELOP ACROSS THE HIGHER TERRAIN OF NM LATER THIS WEEK WHICH MAY HAVE A SHOT AT PUSHING INTO WEST TX WITH THE AID OF NORTHWESTERLY FLOW ALOFT. CERTAINTY IS LOW HOWEVER AND DEPENDS ON HOW FAR EAST THE RIDGE REACHES. THE NEXT BIGGEST SHOT AT ORGANIZED CONVECTION WILL BE EARLY NEXT WEEK AS ANOTHER POSSIBLE FRONT MOVES SOUTHWARD INTO THE PANHANDLE AND THE SOUTH PLAINS REGION. ALDRICH && .PRELIMINARY POINT TEMPS/POPS... FRIONA 60 80 61 81 / 70 40 40 30 TULIA 62 80 63 80 / 70 50 50 30 PLAINVIEW 63 79 63 80 / 70 50 50 40 LEVELLAND 64 81 63 81 / 70 50 40 30 LUBBOCK 66 80 64 81 / 70 50 50 40 DENVER CITY 62 82 63 82 / 60 40 40 30 BROWNFIELD 64 82 64 82 / 60 40 40 30 CHILDRESS 68 83 68 83 / 70 60 70 50 SPUR 64 83 65 82 / 70 50 50 50 ASPERMONT 68 86 68 84 / 70 60 50 50 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/51
Hazardous weather outlook, Jun 14, 11:35 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1135 AM CDT SUN JUN 14 2015 TXZ021>044-151645- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1135 AM CDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP LATER TODAY AND TONIGHT AS A DISTURBANCE MOVES SOUTHEAST FROM THE WESTERN TEXAS PANHANDLE. REDUCED INSTABILITY AND WIND SHEAR WILL LIMIT THE POTENTIAL FOR SEVERE THUNDERSTORMS...HOWEVER A FEW STORMS COULD PRODUCE HAIL TO AROUND ONE INCH IN DIAMETER AND DOWNBURST WINDS TO 60 MPH. MINOR FLOODING OF POOR DRAINAGE AREAS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY MORNING...HOWEVER WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. WE WILL SEE DRIER CONDITIONS TUESDAY NIGHT THROUGH SATURDAY...THEREFORE LIMITING THE THREAT FOR HAZARDOUS WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Local storm report, Jun 14, 11:28 AM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1128 AM CDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL SUNDOWN 33.46N 102.49W
06/13/2015 E1.00 INCH HOCKLEY TX PUBLIC
0715 PM TSTM WND GST 2 SSW MULESHOE 34.20N 102.74W
06/13/2015 M59 MPH BAILEY TX MESONET
0734 PM TSTM WND DMG DENVER CITY 32.97N 102.83W
06/13/2015 YOAKUM TX COCORAHS
TREES AND POWER POLES DOWN... FENCE DAMAGE
0755 PM TSTM WND GST 3 N PLAINS 33.23N 102.83W
06/13/2015 M60 MPH YOAKUM TX MESONET
0855 PM TSTM WND GST 1 N O'DONNELL 32.98N 101.83W
06/13/2015 M65 MPH LYNN TX MESONET
&&
EVENT NUMBER LUB1500302 LUB1500303 LUB1500306 LUB1500305 LUB1500304
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:00 PM CDT | Special Weather Statement | LUB | Hockley | 30 min |
| Jun 13, 7:07 PM CDT | Special Weather Statement | LUB | Parmer | 23 min |
| Jun 13, 7:20 PM CDT | Areal Flood Advisory | LUB | Hale, Swisher | 3 hr |
| Jun 13, 7:32 PM CDT | Special Weather Statement | LUB | Yoakum | 28 min |
| Jun 13, 7:36 PM CDT | Special Weather Statement | LUB | Hale, Hockley, Lamb, Lubbock | 24 min |
| Jun 13, 7:41 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 34 min |
| Jun 13, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Terry, Yoakum | 43 min |
| Jun 13, 7:48 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley, Lamb, Terry, Yoakum | 3 hr |
| Jun 13, 8:01 PM CDT | Special Weather Statement | LUB | Hale, Lubbock, Swisher | 29 min |
| Jun 13, 8:15 PM CDT | Special Weather Statement | LUB | Terry | 15 min |
| Jun 13, 8:21 PM CDT | Areal Flood Advisory | LUB | Lubbock | 3 hr |
| Jun 13, 8:33 PM CDT | Special Weather Statement | LUB | Hale, Lubbock, Lynn, Swisher | 27 min |
| Jun 13, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 15 min |
| Jun 13, 8:58 PM CDT | Special Weather Statement | LUB | Briscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more | 32 min |
| Jun 13, 9:18 PM CDT | Areal Flood Advisory | LUB | Briscoe, Floyd, Hale, Swisher | 117 min |
| Jun 13, 9:29 PM CDT | Special Weather Statement | LUB | Crosby, Garza, Kent | 31 min |
| Jun 13, 9:57 PM CDT | Special Weather Statement | LUB | Hall | 33 min |
| Jun 13, 10:03 PM CDT | Special Weather Statement | LUB | Crosby, Dickens, Floyd, Kent, Motley | 27 min |
| Jun 13, 10:26 PM CDT | Special Weather Statement | LUB | Dickens, Kent, Motley, Stonewall | 34 min |
| Jun 13, 10:56 PM CDT | Special Weather Statement | LUB | Childress, Cottle, Dickens, Hall, Kent, King and 2 more | 34 min |
| Jun 13, 11:26 PM CDT | Special Weather Statement | LUB | Childress, Cottle, Hall, King, Stonewall | 34 min |
| Jun 14, 4:21 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 39 min |
| Jun 14, 4:33 PM CDT | Areal Flood Advisory | LUB | Bailey | 3 hr |
| Jun 14, 4:37 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 38 min |
| Jun 14, 5:00 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 45 min |
| Jun 14, 5:07 PM CDT | Flash Flood Warning | LUB | Bailey | 3 hr |
| Jun 14, 6:40 PM CDT | Special Weather Statement | LUB | Cochran, Yoakum | 35 min |
| Jun 14, 6:53 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.